Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child suffering from cough and cold, applied vicks vaporub on chest and back and given ascoril but shivering

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1989
Answered : 1194 Questions
Question
hello sir, i'm from India. my 5 year old daughter is suffering from cough and cold. we had applied vicks vaporub on the chest and back and given 5 ml of ascoril at 7:30 pm she is shivering mildly in her sleep now. does this have anything to do with the medication given to her? ascoril was prescribed for use in these situations by her paediatrician.
Posted Tue, 8 Oct 2013 in Child Health
 
 
Answered by Dr. Irshad H Naqvi 45 minutes later
Brief Answer:
Overdoses of Ascoril may cause tremors.

Detailed Answer:
Hi,

Welcome to the Health Care Magic.

HIGHER DOSE OF ASCORIL IS USED.

Your child is suffering with RTI (antihistamine, decongestant and paracetamol SOS. Some times antibiotic may also be added according to the requirement.

Ascoril is a bronchdilator containing terbutaline which help in bronchodilation and used for the productive cough.

This is a sympathomemetic drug having side effects of heart irritability and tremors with some high doses. which has occurred to your daughter.
Not much to worry.
Please stop this drug and the effect will wash off in 6 to 8 hours.

Always consult the doctor before medication.

Hope the query is answered.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor